Alert archive / Missouri / Tornado Warnings in 2023

Tornado Warning 17, NWS Springfield, MO

July 13, 2023Howell County, Texas County, Missouri

NWS Springfield, MO issued this tornado warning at Jul 13, 2023, 1:59 AM CDT for Howell County, Texas County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2023, 1:59 AM CDT (06:59 UTC)
Expired
Jul 13, 2023, 2:15 AM CDT
In force
16 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Howell County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 8:20 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
2115 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

715 
WFUS53 KSGF 130659
TORSGF
MOC091-215-130715-
/O.NEW.KSGF.TO.W.0017.230713T0659Z-230713T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
159 AM CDT Thu Jul 13 2023

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  North central Howell County in south central Missouri...
  South central Texas County in south central Missouri...

* Until 215 AM CDT.
    
* At 159 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Cabool, or 7 miles northwest of Willow Springs,
  moving southeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Willow Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3707 9211 3714 9205 3709 9185 3696 9180
      3694 9196
TIME...MOT...LOC 0659Z 313DEG 38KT 3708 9204 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Hatch
1 follow-up statement
981 
WWUS53 KSGF 130708
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
208 AM CDT Thu Jul 13 2023

MOC091-215-130718-
/O.EXP.KSGF.TO.W.0017.000000T0000Z-230713T0715Z/
Howell MO-Texas MO-
208 AM CDT Thu Jul 13 2023

...THE TORNADO WARNING FOR NORTH CENTRAL HOWELL AND SOUTH CENTRAL
TEXAS COUNTIES WILL EXPIRE AT 215 AM CDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central and southwestern Missouri.

LAT...LON 3707 9211 3714 9205 3709 9185 3696 9180
      3694 9196
TIME...MOT...LOC 0708Z 313DEG 38KT 3701 9195 

$$

Perez

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jul 13, 12:14 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 13, 12:14 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1214 AM CDT Thu Jul 13 2023

...06Z AVIATION UPDATE...

Key Messages:

1. Heat Advisory for the entire area this afternoon and for
locations along and south of a Columbus, KS to Ava, MO line for
Thursday afternoon. Heat indices of 100 to 109.

2. Enhanced risk for severe thunderstorms tonight. The main
potential hazards include damaging wind gusts to 75 mph, hail to
two-inches in diameter, and flash flooding.

3. Potential for additional thunderstorms from Thursday night
into Saturday morning.

.SHORT TERM...(This evening through Thursday)
Issued at 212 PM CDT Wed Jul 12 2023

Synoptic Scale Pattern and Current Conditions: Water vapor imagery
depicts a rather flat west-northwest flow aloft across the central
U.S. One distinct short wave trough is noted in the flow across
northern Minnesota. A subtle short wave trough is also noted across
northeast Colorado.

At the surface, a stationary frontal boundary extends from low
pressure in the Texas Panhandle northeast to around Topeka. The
front then continues in an east-northeast fashion to weak surface
low pressure in eastern Iowa. An east to west outflow boundary from
a morning MCS has now pushed south into southeastern Kansas and
central Missouri. The boundary is becoming increasingly diffuse as
it approaches the Stockton Lake to Fort Leonard Wood corridor.

Morning regional soundings showed strong convective inhibition
across the region with convective temperatures on the order of 100-
106 degrees. The 12Z KSGF sounding measured a convective temperature
of 102 degrees. This has resulted in the Missouri Ozarks and
southeast Kansas remaining convection-free this afternoon beneath
mostly sunny skies.

The big story this afternoon is the excessive heat that has set up
across the area. Temperatures at the 850 mb level have warmed into
the 20-24 Celsius range which is supportive of highs in the middle
90s to around the 100 degree mark. The dry air just above the
surface that was evident on the 12Z KSGF sounding has been able to
mix down to the surface, thus offering slightly lower dew point
temperatures over some areas. Nevertheless, afternoon heat
indices are running in the 98-108 degree range. The current Heat
Advisory will be left intact.

Potential for Severe Storms and Flash Flooding Tonight: Convective
initiation is expected from late this afternoon into early this
evening from central Kansas into northern Missouri. Initial
thunderstorm development will occur in response to weak frontal
convergence and that subtle short wave trough emerging from the
central Rockies.

MLCAPE values of 3000-4500 J/kg and 0-6 km bulk shear magnitudes
around 40 knots will initially favor supercells capable of very
large hail. Some of these supercells may make it into portions of
extreme southeastern Kansas and west-central Missouri later this
evening with an attendant threat of 2" diameter hail and locally
damaging winds.

As we get from mid to late evening, a low-level jet will begin to
strengthen and nose into southeast Kansas and northeast Oklahoma.
This may result in a continued threat for either surface-based or
slightly elevated supercells, especially west of Highway 65 and
north of Highway 60 (where deep layer shear will be stronger).
Supercellular characteristics would generally be within the first
hour or two of cell development. Large hail would again be the
primary threat with any supercells.

A greater concern for the overnight period will be the likelihood
for individual cells to merge and grow upscale into one, or
multiple bowing MCSs that track southeast or south across portions
of the Missouri Ozarks and southeast Kansas. Wind fields are
supportive of southeastward movement for any MCS activity that
develops across central Missouri. Activity that develops across
eastern Kansas may tend to drop more south-southeast or even due
south.

The 12Z CAMs do indeed support this notion with pretty much every
member either showing one or multiple bowing structures impacting
portions of the Missouri Ozarks and southeast Kansas. Damaging
straight line winds of 60-70 mph would be the primary hazard with
bowing structures that are able to develop. Isolated gusts up to
75 mph are possible with established bowing structures. These
magnitudes are also supported by the CAMs.

The SPC Enhanced and Slight Risks cover these expectations well,
including the hatched areas for both wind and hail.

The tornado threat for tonight looks very low (SPC 2% risk) given a
lack of low-level shear. We will have to watch the four state border
region (KS/MO/OK/AR) as that low-level jet attempts to nose in.
There may be some locally higher amounts of 0-1 km SRH with the last
few runs of the RAP depicting values in the 150-200 m2/s2 range. A
supercell in this area would stand that very low chance for a
tornado. As for the bowing segments, we are expecting those to be
largely outflow dominant which would tend to mitigate the tornado
threat.

Another potential hazard we will be closely monitoring overnight is
flash flooding. The atmosphere will become very moist across the
region starting this evening with short term ensembles giving us
high confidence that precipitable water values will increase into
the 1.8" to 2.1" range. Any training of thunderstorms and/or
back-building characteristics on the southwestern flanks of any
MCSs would result in torrential rainfall. The 12Z HREF localized
probability-matched mean product is showing small pockets of
rainfall amounts in the 3-5" range with member maximum amounts in
the 5-8" range over very localized regions.

Even with the drought worsening across the region, any basins that
see 3-5"+ amounts would experience flash flooding. We considered a
Flood Watch for portions of the area, but it is very hard to pin
down what particular basins would be at the greatest risk for flash
flooding. This will be a short term forecast challenge with a short-
fused watch an option.

Quieter Thursday with the Potential for Excessive Heat: Any
remaining thunderstorm complexes should exit southern Missouri
around or shortly after daybreak. The one potential "gotcha" would
be that low-level jet continuing to induce isentropic upglide and
resultant elevated convection later into Thursday morning. This low
confidence scenario would only occur if overnight MCS activity does
not sufficiently clear out instability.

The big question then becomes how quickly we can clear out and how
much we will heat up Thursday afternoon. NBM statistical data shows
some rather large ranges in potential high temperatures considering
that we are only 24-hours out. More in the way of cloud cover
would keep highs in the upper 80s to lower 90s. Less in the way of
cloud cover would support highs returning to the middle to upper
90s.

We have gone with NBM deterministic numbers for now which have
highs ranging from the lower 90s across central Missouri to the
upper 90s along the I-49 corridor near and south of Joplin. With
dew points expected to mostly be in the upper 60s and lower 70s,
afternoon heat indices would range from the upper 90s across
central Missouri to the 103-109 degree range over our far
southwest. We have issued another Heat Advisory for locations
generally along and south of a Columbus, Kansas to Ava, Missouri
line where our confidence is highest in 105+ heat indices.

One final note regarding Thursday will be the potential for isolated
late afternoon convection across extreme southeastern Kansas and
southwestern Missouri. Weak short wave energy is forecast by short
term models to track across the central Plains from mid to late
afternoon with the atmosphere becoming highly unstable (MLCAPE
values of 3000-4000 J/kg). Convective temperatures will once again
be around 100 degrees, thus it will take some sort of lift
(perhaps that short wave) to result in deep convection. We have
kept PoPs in the 10-20% range to account for this potential.

If storms can manage to develop late Thursday afternoon, there will
be an attendant marginal severe risk given the high instability and
0-6 km bulk shear magnitudes running around 30 knots. Hail to the
size of quarters and locally damaging wind gusts would be the
primary potential severe weather hazards.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 212 PM CDT Wed Jul 12 2023

Thursday Night into Friday Morning: The risk for widely scattered
thunderstorms will persist into Thursday evening across extreme
southeastern Kansas and southwestern Missouri, however that risk
will tend to diminish by 03Z with the loss of daytime heating.

Meanwhile, another complex (or two) of thunderstorms is expected to
develop across the central High Plains. As we have seen in this
pattern, there is a considerable amount of variability in the
models regarding where these MCSs will track. Several ensemble
members do indeed track activity through the Missouri Ozarks
either late Thursday night and/or Friday morning. NBM
deterministic data suggests 50-70% PoPs for this time period.
Interestingly, the outer hours of the CAMs paint a much quieter
picture, at least through 12Z Friday. Adjustments to PoPs are
highly likely for this time period.

Friday Afternoon into Saturday: Shorter term ensembles depict a
slightly more amplified short wave trough diving southeast across
the northern and central Plains with the upper level flow becoming
more diffluent in nature over the Missouri Ozarks. This bodes
well for additional thunderstorm potential Friday afternoon and
evening as well as the potential for another MCS from Friday night
into Saturday morning.

There will be an attendant risk for a few strong to severe storms
from Friday afternoon into Friday night. SPC has placed almost the
entire area in a Marginal Risk for Friday and Friday night. A
Slight Risk does clip our southeastern Kansas counties. The
eventual severe risk will be highly dependent on how much we can
destabilize Friday afternoon and then how much elevated
instability can develop Friday night ahead of any potential MCSs.

Locally heavy rainfall and flash flooding potential will also have
to be monitored for Friday/Friday night as the atmosphere remains
very moist. Ensemble data continues to suggest that PWATs of 1.7" to
2.0" are likely. WPC has placed nearly the entire area under a
Slight Risk for excessive rainfall.

Sunday: WPC cluster scenarios indicate that the upper level pattern
will temporarily become more amplified as strong upper level energy
dives into the northern Great Lakes. The upper level flow will veer
to more northwesterly across the central U.S. That should result in
a frontal boundary settling south towards the I-40 corridor. This
should then push most (if not all) potential convection south of
the Missouri Ozarks.

We are not looking for too much relief from the heat this weekend
despite the front eventually getting south of the area. A few
locations across the Missouri Ozarks may remain below the 90
degree mark on Saturday if clouds and precipitation hang around
long enough. Otherwise, NBM statistical data indicates that highs
Sunday afternoon should return to the lower 90s over all areas.

Monday through Wednesday: Cluster scenarios all indicate that the
upper level flow will transition right back to west-northwesterly
as that trough over the Great Lakes lifts out of that region.
This will put us right back into a pattern that favors nocturnal
MCS potential. That front will also lift back north through the
area and will likely support a return to excessive heat.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1203 AM CDT Thu Jul 13 2023

A strong storm complex will continue to push southeast through
southern Missouri and southeast Kansas overnight tonight into the
morning hours. Temporary MVFR to IFR ceilings and visibilities
will be possible at the sites under the heavier storms. Have
included variable winds of 20 gusting to 30 kt in the tempo
groups, however sporadic wind gusts exceeding 50 kt will be
possible if the storm is severe.

Storms look to clear the terminal sites by mid morning, with VFR
conditions expected beyond that. An isolated shower or
thunderstorm will be possible late afternoon and early evening,
however confidence was too low to include in the TAF. More
widespread additional showers and thunderstorms will be possible
tomorrow night shortly after the current TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
     for MOZ088-093>096-101>105.

KS...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
     for KSZ101.

&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Didio
Hazardous weather outlook, Jul 12, 9:04 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
904 PM CDT Wed Jul 12 2023

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140215-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
904 PM CDT Wed Jul 12 2023

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated lightning risk.
  Significant excessive heat risk.
  Elevated excessive rainfall risk

DISCUSSION...

Heat index values will continue to drop through the remainder of
the evening.

Scattered strong to severe thunderstorms will continue to develop
and eventually move across the area late this evening and
overnight. Hail up to two inches in diameter and damaging wind
gusts in excess of 60 mph will be possible with the strongest
storms.

A severe thunderstorm watch is in effect for the entire
area through 3 AM.

These storms will also produce torrential
rainfall which may lead to a flash flooding risk should training
of storms occur.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values from around 100 to near 109 degrees will occur
again on Thursday, especially across southeastern Kansas and
southwestern Missouri.

Additional rounds of thunderstorms are then possible from late
Thursday afternoon into Saturday morning. Localized heavy
rainfall and flash flooding will be the main risks, but a few
strong to severe storms will be possible at times.

Additional thunderstorms will then be possible by the middle of
next week along with the potential return of excessive heat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late tonight over the entire
area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Jul 13, 12:37 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
1237 AM CDT Thu Jul 13 2023

MOZ071-082-083-130630-
Dent MO-Phelps MO-Texas MO-
1237 AM CDT Thu Jul 13 2023

...Strong thunderstorms will impact portions of Dent, northeastern
Texas and east central Phelps Counties through 130 AM CDT...

At 1237 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Rolla to 9 miles west of Salem
to Licking. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Montauk State Park, Salem, Licking, Bunker, Montauk, Turtle, Jadwin,
Howes Mill, Darien, Lake Spring, Gladden, Bangert, Boss, Howes, Stone
Hill, Sligo and Prescott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central and east central Missouri.

&&

LAT...LON 3759 9116 3759 9131 3751 9131 3750 9121
      3741 9122 3743 9197 3766 9170 3793 9171
      3793 9153 3779 9152 3779 9131 3770 9130
      3769 9115
TIME...MOT...LOC 0537Z 278DEG 35KT 3785 9174 3767 9171 3749 9184

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Perez
Special weather statement, Jul 13, 12:49 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
1249 AM CDT Thu Jul 13 2023

KSZ101-MOZ088-093-094-130630-
Cherokee KS-Jasper MO-Newton MO-Lawrence MO-
1249 AM CDT Thu Jul 13 2023

...Strong thunderstorms will impact portions of eastern Cherokee,
Newton, western Lawrence and Jasper Counties through 130 AM CDT...

At 1249 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Golden City to near Alba to near Carl
Junction to near Mccune. Movement was southeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Joplin, Carthage, Neosho, Webb City, Carl Junction, Mount Vernon,
Baxter Springs, Columbus, Galena, Oronogo, Seneca, Granby,
Carterville, Duquesne, Sarcoxie, Duenweg, Jasper, Diamond, Loma Linda
and Airport Drive.

This includes the following highways...
 Interstate 44 between mile markers 0 and 49.
 Interstate 49 between mile markers 21 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Kansas...and southwestern Missouri.

&&

LAT...LON 3734 9490 3725 9459 3725 9443 3736 9431
      3735 9409 3729 9408 3712 9373 3690 9412
      3681 9462 3700 9462 3700 9478 3734 9497
TIME...MOT...LOC 0549Z 319DEG 38KT 3740 9415 3723 9436 3719 9452 3736
9493

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Perez
Special weather statement, Jul 13, 12:56 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
1256 AM CDT Thu Jul 13 2023

MOZ082-090>092-130630-
Wright MO-Greene MO-Webster MO-Texas MO-
1256 AM CDT Thu Jul 13 2023

...Strong thunderstorms will impact portions of Webster, Wright,
southwestern Texas and Greene Counties through 130 AM CDT...

At 1256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northeast of Hartville to near Niangua
to 7 miles east of Willard to near Walnut Grove. Movement was
southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springfield, Republic, Marshfield, Battlefield, Willard, Mountain
Grove, Rogersville, Strafford, Cabool, Seymour, Ash Grove, Fair
Grove, Mansfield, Fordland, Dawson, Walnut Grove, Norwood, Hartville,
Niangua and Duncan.

This includes Interstate 44 between mile markers 59 and 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central and southwestern Missouri.

&&

LAT...LON 3711 9361 3728 9361 3729 9363 3743 9362
      3742 9335 3738 9307 3747 9225 3705 9195
TIME...MOT...LOC 0556Z 325DEG 27KT 3742 9233 3736 9281 3732 9329 3740
9359

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Perez
Local storm report, Jul 13, 12:59 AM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Springfield MO
1259 AM CDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     Tstm Wnd Gst     1 WNW Webb City         37.15N 94.49W
07/13/2023  M64 MPH          Jasper             MO   ASOS

            Joplin Airport ASOS reported 64 mph wind
            gust.

&&

TEO
Local storm report, Jul 13, 1:14 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
114 AM CDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     Tstm Wnd Gst     Arcadia                 37.64N 94.62W
07/12/2023  E70 MPH          Crawford           KS   Emergency Mngr

            Trees at least 1ft in diameter down, power
            poles snapped.

&&

REN
Special weather statement, Jul 13, 1:45 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
145 AM CDT Thu Jul 13 2023

KSZ097-101-MOZ077-088-130715-
Cherokee KS-Crawford KS-Barton MO-Jasper MO-
145 AM CDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of eastern Cherokee,
southeastern Crawford, southwestern Barton and northwestern Jasper
Counties through 215 AM CDT...

At 145 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cherokee, or 7 miles southwest of Pittsburg, moving southeast at 45
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pittsburg, Carl Junction, Frontenac, Columbus, Galena, Cherokee,
Weir, Lowell, Scammon, Purcell, Chicopee, Nashville, Asbury, Neck
City, West Mineral, Waco, Roseland, Beulah, Riverton and Carona.

This includes Interstate 49 near mile marker 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Kansas...and southwestern Missouri.

&&

LAT...LON 3733 9502 3748 9481 3736 9429 3703 9468
TIME...MOT...LOC 0645Z 303DEG 41KT 3736 9481

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Perez

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:58 PM CDTSpecial Weather StatementSGFMaries32 min
Jul 12, 8:26 PM CDTSpecial Weather StatementSGFVernon49 min
Jul 12, 8:34 PM CDTSpecial Weather StatementSGFMaries56 min
Jul 12, 9:02 PM CDTSpecial Weather StatementSGFBenton43 min
Jul 12, 9:06 PM CDTSpecial Weather StatementSGFSt. Clair39 min
Jul 12, 9:21 PM CDTSpecial Weather StatementSGFVernon39 min
Jul 12, 9:46 PM CDTSpecial Weather StatementSGFSt. Clair44 min
Jul 12, 9:48 PM CDTSpecial Weather StatementSGFBenton42 min
Jul 12, 9:51 PM CDTSevere Thunderstorm WarningSGFBenton39 min
Jul 12, 9:55 PM CDTSpecial Weather StatementSGFMorgan35 min
Jul 12, 10:15 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan12 min
Jul 12, 10:41 PM CDTAreal Flood AdvisorySGFVernon6 hr
Jul 12, 10:59 PM CDTSpecial Weather StatementSGFDallas, Laclede31 min
Jul 12, 11:17 PM CDTSpecial Weather StatementSGFHickory, St. Clair28 min
Jul 12, 11:22 PM CDTFlash Flood WarningSGFVernon6 hr
Jul 12, 11:26 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Miller, Pulaski49 min
Jul 12, 11:27 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair48 min
Jul 12, 11:30 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon45 min
Jul 12, 11:32 PM CDTAreal Flood AdvisorySGFBenton5 hr
Jul 12, 11:32 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFDallas, Laclede43 min
Jul 12, 11:57 PM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps, Pulaski, Texas48 min
Jul 13, 12:01 AM CDTSpecial Weather StatementSGFDallas, Polk44 min
Jul 13, 12:09 AM CDTSpecial Weather StatementSGFBarton, Jasper36 min
Jul 13, 12:13 AM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster, Wright47 min
Jul 13, 12:18 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Laclede, Polk, Webster42 min
Jul 13, 12:37 AM CDTSpecial Weather StatementSGFDent53 min
Jul 13, 12:49 AM CDTSpecial Weather StatementSGFJasper, Lawrence, Newton41 min
Jul 13, 12:56 AM CDTSpecial Weather StatementSGFGreene, Webster, Wright34 min
Jul 13, 12:58 AM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, Newton47 min
Jul 13, 1:00 AM CDTTornado WarningSGFWebster30 min
Jul 13, 1:02 AM CDTSevere Thunderstorm WarningSGFGreene, Webster, Wright43 min
Jul 13, 1:16 AM CDTTornado WarningSGFWebster17 min
Jul 13, 1:25 AM CDTSevere Thunderstorm WarningSGFTexas, Wright35 min
Jul 13, 1:27 AM CDTTornado WarningSGFTexas, Wright10 min
Jul 13, 1:46 AM CDTTornado WarningSGFTexas14 min
Jul 13, 2:04 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas41 min
Jul 13, 2:16 AM CDTAreal Flood WarningSGFGreene, Webster, Wright6 hr
Jul 13, 2:23 AM CDTSpecial Weather StatementSGFBarry, Christian, Stone, Taney37 min
Jul 13, 2:35 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon40 min
Jul 13, 2:52 AM CDTSpecial Weather StatementSGFTaney38 min
Jul 13, 2:59 AM CDTAreal Flood AdvisorySGFOzark, Taney6 hr
Jul 13, 2:59 AM CDTSevere Thunderstorm WarningSGFOzark, Taney31 min
Jul 13, 3:14 AM CDTSpecial Weather StatementSGFOregon31 min
Jul 13, 5:30 AM CDTSpecial Weather StatementSGFPhelps30 min
Jul 13, 5:43 PM CDTSpecial Weather StatementSGFOregon17 min
Jul 13, 6:34 PM CDTAreal Flood AdvisorySGFOregon4 hr
Jul 13, 6:43 PM CDTSpecial Weather StatementSGFOregon17 min
Jul 13, 6:49 PM CDTSevere Thunderstorm WarningSGFOregon26 min

Nearby

Tornado Warnings in Missouri, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.